Share Facebook
Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Was just diagnosed with LC yesterday, what should I expect?



11-02-2013, 10:15 AM   #1
JustAnotherDay
 
Join Date: Oct 2013
Location: Long Island, New York
Was just diagnosed with LC yesterday, what should I expect?

I'm a 16 y/o boy so I'm on the younger side of this disease. I was diagnosed with Juvenile Rheumatoid Arthritis when I was 2 and now my doctors are saying that the LC and JRA could be connected. I got a colonoscopy Tuesday and they didn't find anything but the biopsy showed LC.

I've had persistant abdominal pain, and some diarrhea.
My doctor is trying to put me on steroids to stop the symptoms and my mom is really against that.

What are some of the things I should worry about in the future? Should I be worried about the medicene(name will be provided in 20 minutes)?
11-02-2013, 03:30 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
What is LC?
11-02-2013, 11:54 PM   #3
JustAnotherDay
 
Join Date: Oct 2013
Location: Long Island, New York
LC is Lymphocytic Colitis
11-03-2013, 12:05 AM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am sorry. I wish you the best.
11-03-2013, 08:13 AM   #5
JRZcat
 
Join Date: Nov 2013
Sorry to hear your diagnosis but at least you have one & you will be treated properly for your disease, instead of guessing.

The reason your Mom is not keen on steroids is they have a load of disadvantages if you use them at high doses for a long term. But you may not have to do that---what they want to do is cut the inflammation for now and then get you on a long term maintenance regimen.

Some years ago, I had to have high dose prednisolone for three months until the azathioprine I now take settled in -- it takes 3 mo for your body to respond to azathp. I wound up getting the moon face, gaining weight, and getting whiskers ( I am a woman). Being 16 you might be happy for the beard! I just shaved. Easiest side effect to deal with! ;- )

One of the bad sides for steroids is the effect on your bones & with RA your bones do not need any more troubles. It rushes you into osteoporosis if you have high doses for a long time. Also can lead to cataracts.

I have cataracts forming now and my opthamologist says they are coming early because of my steroid exposure. I should tell you I am 61 -- cataracts run in the family but my relatives got them in their 70s. However, the treatment nowadays is shockingly easy compared to "the old days" --- wait till they get bad enough & then remove them AND pop in an artificial lens that has your prescription in it--so you do not need to wear glasses! If you did before, that is. That is more expensive than the other choice which is to put in a plain lens & keep it up with the glasses. But do not worry at 16 about cataracts years & years from now (if they run in your family you are going to get them anyway, and if you get old enough you are probably going to get them no matter what runs in your family).

If you do take steroids, remember that when you finish the course, taper the dosage very very slowly & in small increments, so your endocrine system can pick up the job the steroids stole from it. I know you will look up the biochemistry of all of this on your own, and educate yourself. You already know you have a lifelong job of being a partner with your doctors, from the RA.

I wish you the best & please give your Mom my best too! I am also a Mom of an adult child who has disease issues and I know how much she worries for you.
11-04-2013, 07:19 PM   #6
Lanz
 
Join Date: Jun 2013
Location: Upstate, New York
I am a 27 year old female diagnosed with LC in June after many years of symptoms that got progressively worse. I am not a medication person, but I was willing to try something to limit the symptoms I am experiencing. I have been on Entocort (steroid) since June and have had significant improvement. My GI wants to keep me on it until at least January and then re-evaluate then. He also added Delzicol which is an anti-inflammatory that works in the GI tract... I am unsure how that is working so far. In addition, Omezaprole, for acid reflux. I was negative for RA, Celiac, and Lupus, but I do know through research, discussion, and this board, that MC in both forms is related to other autoimmune diseases.

I have found that changing eating habits had helped. I tried Gluten free for awhile while I was waiting for the results of my Celiac test. I did notice some differences while eating that way- less bloating, diarrhea, and abdominal pain, although I tested negative. I have also cut out a lot of high fiber foods, fried foods, and fatty foods- finding this to be helpful.

I do believe the Entocort has helped, but it did take time- several months, to really notice a difference. I understand your mom's apprehension with the RA that you already have and it being scary to have to be on steroids for possibly a long time. However, Entocort is supposed to be less evasive and damaging than other steroids like Pred and I do believe it is helping me.

Good luck!
11-04-2013, 08:52 PM   #7
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
JRZcat, my mother had leukemia and she was more concerned about me having problems with Crohn's Disease.

2
01-15-2014, 10:00 PM   #8
JustAnotherDay
 
Join Date: Oct 2013
Location: Long Island, New York
It's been 3 months is I figured I'd update my progress.

Most symptoms went away during December, with the exception of gas problems. Now it's January and all the problems are back in full swing. The diarrhea is now an every time occurrence and the gas is almost always a problem.
I've been losing weight as well which is starting to bring me very close to being underweight which all of my doctors are being very careful with. (Could be stress related)

I was prescribed Budesonide, (3 pills a day) back in October,which I never started taking and Omeprazole for acid reflux, which I also never took.

As with my arthritis, which was originally only noticed in my eyes, right knee, and right ankle, it was found to be in the right side of my jaw. I am getting surgery to realign my jaw over this upcoming summer, but years from now(hopefully never), I'll probably have to get tmj jaw replacement done.

I have a question for you all now, I have been taking prednisolone (previously pred forte) for years on and off for my uveitis aka arthritis in my eyes, and I've see. In many places people have said it can affect your stomach? Can someone tell me a bit about that?

As always, thanks for the support
01-15-2014, 10:46 PM   #9
Lanz
 
Join Date: Jun 2013
Location: Upstate, New York
I have never taken pred. I have been on entocort 9mg a day, lialda, and omezaprole. I have been on the entocort 9mg for eight months now and I just started tapering to 6mg two days ago. It took me seven months to get any significant relief from my symptoms. Hang in there! I hope you get some relief soon.
Reply

Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Was just diagnosed with LC yesterday, what should I expect?
Thread Tools


All times are GMT -5. The time now is 05:48 AM.
Copyright 2006-2017 Crohnsforum.com